Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Treated for heart failure with Linsiopril, Digoxin & spironolactone. Having elevated heart rate. Normal BP. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 262 Questions
treated for heart failure aug 2012 with injection fraction 20 know have an ejection fraction of 45 I take Linsiopril (5MG) & Digoxin (62.5MCG) & spironolactone (12.5 MG ) & Carvedilol (12.5 X2 a day) was also taking Amiodarone (100 MG) but recently suggested not taking anymore the problem was a clamly feeling on the skin on area around throat and neck and also on arms and feet was concerned about toxicity also a slight heart pounding I would wake up in morning and could hear my heart when in bathtub I could see the water inside my belly button moving as I lied still was concern of Parkinson or what ever. The neck rah began 2 months ago and the doctor figured it could be the amiodarone I also noticed that it and digoxin don't mix help

I want to know if I should get a second opinion I feel that the drugs are causing problems with my heart and Skin possible Liver since stopping amiodarone the pounding stopped but still have and elevated heart rate it is in the 80's know when I wake up in morning blood pressure normal 110/67 or so. I feel gittery and like my skin is crawling.
Posted Tue, 30 Apr 2013 in Heart Failure
Answered by Dr. Balaji Chinnasami 5 hours later
Hi Sir,

Thanks for asking query.

No drugs are without side effects. But the benefits usually outweigh the harms. I am glad that you have benefited by stopping amiodarone. But you cannot stop other drugs on your own. It needs to be optimized with least side effects.
For example, almost all drugs you are taking can cause rash; lisinopril and spironolactone both causes increased potassium - so better to avoid such combination.
My suggestion will be to get treated by a good cardiologist who knows all these side effects and treat accordingly.

The events that you noticed inside the bath tub do not suggest Parkinson’s disease. Parkinson patients present with visible tremors, slow activity and stiffness. I presume you do not have these symptoms.

Heart rate of 80 is not high. Similarly your BP is not abnormal. Your ejection fraction is a bit low.
Don't worry you will be better. Just see a good cardiologist. I am happy to answer any other queries you have.

Take care
Dr. Balaji Chinnasami
Above answer was peer-reviewed by
Follow-up: Treated for heart failure with Linsiopril, Digoxin & spironolactone. Having elevated heart rate. Normal BP. Reason? 29 hours later
If I have a High Potassium in my blood will it cause and increased heart rate and also would taking a sleep aid cause a higher heart rate (diphenhydramine HCI 50mg) or Valerian (2mg) or Melatonin (3MG) I don't take all these drugs a once I used them all at different times and never more than recommend, when first waking up this morning after 8 hours of sleep my heart Rate was 99 bpm and then 10 minutes later it was 88 bpm. Should I not eat bananas or Potatoes. How active can I be.
Answered by Dr. Balaji Chinnasami 4 hours later

Thanks for writing back.

High potassium does have effect on heart rate, can result in irregular rhythm. But I am not saying that you have high potassium. It has to be confirmed by blood tests. Not eating bananas depends on your blood levels of potassium.

Dipenhydramine is known to cause increased heart rate, continuous usage of valerian can increase heart rate and melatonin also has effect on heart rate. So it’s always preferable to avoid them as they are not life saving important drugs or discuss with your physician before using them.

99beats per minute should be taken as increased heart rate. Rather than thinking in terms of drug side effects, your cardiomyopathy may be causing these symptoms. You should be regularly consulting your cardiologist and follow his advice as cardiomyopathy and its treatment is complex.

Regarding activity, it depends on how much you can tolerate. A physical therapist can monitor your ECG, Blood pressure heart rate as you do exercise and recommend amount of activity you can perform. Simple thing to understand is your heart should not exert too much but at the same time if you take too much rest your body becomes rusted. Hence a balance is needed between rest and activity.

If you have any other query, I am happy to help. If you don't please close the query and rate it.

Take care,
Dr. Balaji Chinnasami
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor